MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon burst.An 8mm x 80mm charger balloon was selected for use in an intervention in the iliac.The target lesion was moderately to severely calcified.During pre-dilatation, the balloon burst at 10atm on the second inflation.Open surgery was required.The balloon was successfully removed.No device fragments remained inside the patient.The procedure was not completed.The patient was in good condition following surgery and was discharged.The patient fully recovered.
 
Event or Problem Description
It was reported that the balloon burst.An 8mm x 80mm charger balloon was selected for use in an intervention in the iliac.The target lesion was moderately to severely calcified.During pre-dilatation, the balloon burst at 10atm on the second inflation.Open surgery was required.The balloon was successfully removed.No device fragments remained inside the patient.The procedure was not completed.The patient was in good condition following surgery and was discharged.The patient fully recovered.It was further reported that the balloon could not be retracted through the sheath.Therefore, surgery was needed to remove the balloon.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the charger balloon was returned inside a 7fr sheath, which meets the sheath compatibility specification.A visual examination identified that the balloon was not folded, which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 5mm distal of the proximal balloon sleeve.The distal section of balloon material was found to be bunched towards the tip of the device.For investigation purposes, the investigator straightened the distal section of balloon material and found it to be torn longitudinally beginning at the circumferential tear and extending for approximately 30mm distally.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device to be severely stretched/damaged and kinked at more than one location between the proximal and distal balloon sleeves.This type of damage is consistent with excessive tensile force being applied to the device.A microscopic examination found both markerbands to be severely damaged.The proximal markerband was also noted to have moved distally most likely due to the damage to the shaft of the device.No other issues were identified during product analysis.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12215448
Report Number2134265-2021-09435
Device Sequence Number4301496
Product Code LIT
UDI-Device Identifier08714729804703
UDI-Public08714729804703
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2024
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0026856325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date08/24/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;